Recently I ran out of Geodon for my bipolar disorder and what I discovered was quite disturbing. The first thing that happens is that I can't sleep. At all. Like this just compounds my problem. Not getting enough sleep can ruin anyone. During the first night not much happens, but the second and subsequent nights is when the fun really begins. I start seeing things when I close my eyes. And I sometimes hear things associated to what I'm seeing; like voices and ghost sounds. I mainly see faces and people and sometimes they distort. So I open my eyes to keep from seeing when my eyes are shut. Also, when lying there trying to sleep if I doze off my body will jolt out of the sleep that last only a fraction of a second and I hear an electrical shocking buzz in my ears at the time of the jolt. My doctor told me that there is a term for that called a hypnagogic jerk. Another problem I have when I don't take my medicine is I hear things when trying to sleep. It's only when I try to sleep when I hear these things. During the day I'm fine. Some examples of what I hear are conversations in the background, like there is a crowd talking in the next room. I've heard bugs too; you know Cicadas. I sometimes would hear sirens from outside that would last for hours. One time I thought I was listening to a football game on TV that was playing in the room next to me. It lasted all night long. This not sleeping or not taking my medicine effects me physically too. My skin feels like it's crawling and I feel hot and cold all of a sudden. Also my palms and feet get real wet and clammy feeling. Another way I get is real paranoid like I'm high on marijuana but just not smoking it. This stuff is getting very disturbing to me because it's getting worse. I would be glad to hear if anyone is having the same kind of problems or an opinion to what it is. I read that I was having withdrawals from my medication, if not then I truly am going crazy.
Why aren't you taking your meds? Is it that you don't want to take them anymore? You should be talking to your doctor about all this. It sounds like you are experiencing psychosis, whether or not it is due to the withdrawl, I certainly can't say. You should have a medical professional guide you when you are changing your meds - especially when you are stopping your meds
My last two cents - you really should go to the hospital and check in to the Behavioral Health Unit. I have been in psychosis a few times, and everytime I do, I usually try to kill myself. I am not at all saying that that is what you would do, just expressing my experience. When I am in psychosis, reason flies out the window, and because of that, I need to be supervized. I am not safe in psychosis.
And, I use words like "crazy" all the time when I am joking around, but not within a serious context. Crazy is a pejorative word, full of judgement and stigma - try to exsize that word from your vocabulary. Society treats the mentally ill bad enough as it is, but you certainly have to do it for them.
I hope you get some help.
I don't know how long you have been taking medicines for your bipolar but whoever prescribe this to you probably did not know you would just stop your meds. It is very dangerous to just stop your bipolar meds completelely. Call your doctor who prescribed it to you to renew it or change it quickly. You should not go through this, it is hard on your well beeing. I would make sure I had a doctor that was there for me to see how I was doing on my meds and for therapy. Most bipolar people I know have meds for bipolar and cannot go off meds. You can have a normal life with the meds if you take them properly. Good luck! Hope this helps.
You need to get to the emergency room ASAP and tell them what has happened. They may be able to give you enough Geodon to last until your prescription gets refilled. You're not crazy, you're just withdrawing. Also, try calling your doctor and let him/her know what's going on. Hope you nake it okay until you get your meds. Post back if you need to.
I had the same experience when my doc tried to wean me off geodon. I didn't sleep for two weeks straight, and then I couldn't stop sleeping. The psychosis was so bad, I did go back on; but even on the drug I have the same symptoms (and more). I can't increase the dose as the side effects render my body useless. The music, the talking, the feelings, the noise, the body temp changes; and I can't stand to be around other people and their talking and noise. I've been dealing with this for so many years - I thought it was just me.
I think they do that on purpose so you never want to miss a dose. :)
Well you stopped taking your meds and your playing doctor which is only going to make your symptoms worse, I think you need to talk to psychiatrist as soon a possible. You are probably sleep deprived and psychotic.
Get help now or your Delusional disorder NOS(code 298.9) will just get worse.
I am on the same medicine and i went though some major symptoms when i didn't have it. i heard voices in my head like they were agruing back and forth. i felt like my mind did not feel right. i thought of some distrubing things also. i had major anixety and couldn't relax. all i could do was hold on to my head and rock back forth saying to myself please go away. i couldn't sleeep but when i did fall alsleep my mind was going all night. my husband said i would wake up out of my sleep and say crazy, distorted things to him that didn't make sense at all. i actually felt like i was going crazy. i felt like people was always talking about me to the point i would get very angry and go off for no apparnet reason. i know how you feel because it was an awful exepenice for me.
- Geodon Information for Consumers
- Geodon Information for Healthcare Professionals (includes dosage details)
- Side Effects of Geodon (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 May 2010 • 2 answers
Posted 26 Oct 2011 • 2 answers
Posted 19 Aug 2012 • 6 answers
Posted 15 Sep 2012 • 2 answers
Posted 21 Jun 2013 • 1 answer